Alert archive / Minnesota / Frost Advisories in 2019

Frost Advisory 2, NWS Grand Forks, ND

May 19, 201918 counties in Minnesota; 17 counties in North Dakota

NWS Grand Forks, ND issued this frost advisory at May 19, 2019, 3:45 AM CDT for 18 counties in Minnesota; 17 counties in North Dakota. It took effect at May 20, 2019, 1:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 19, 2019, 3:45 AM CDT (08:45 UTC)
In effect from
May 20, 2019, 1:00 AM CDT
Expired
May 20, 2019, 7:45 AM CDT
In force
7 hr
Issued by
NWS Grand Forks, ND
All 35 counties

Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 32 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 8.8 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2019-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2019-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1943 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

228 
WWUS73 KFGF 190845
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
345 AM CDT Sun May 19 2019

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-201400-
/O.NEW.KFGF.FR.Y.0002.190520T0600Z-190520T1400Z/
West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods-
West Marshall-East Marshall-North Beltrami-Pennington-Red Lake-
East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-Wilkin-
West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier-
Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson-
Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-
Richland-Western Walsh County-
Including the cities of Crookston, East Grand Forks, Ada, 
Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, 
Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, 
Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, 
Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, 
Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, 
Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, 
Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, 
Detroit Lakes, Wolf Lake, Breckenridge, Fergus Falls, Perham, 
New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, 
Menahga, Elbow Lake, Hoffman, Ashby, Herman, Barrett, Cando, 
Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas,
Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, 
Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, 
Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, 
Hatton, Portland, Valley City, Fargo, Lisbon, Enderlin, Gwinner, 
Milnor, Forman, Rutland, Wahpeton, Edinburg, Adams, and Lankin
345 AM CDT Sun May 19 2019

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY...

The National Weather Service in Grand Forks has issued a Frost
Advisory...which is in effect from 1 AM to 9 AM CDT Monday.

* TEMPERATURES...In the low to mid 30s.

* TIMING...Overnight into Monday morning

* IMPACTS...Sensitive outdoor plants may be killed or damaged if 
  left unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
3 follow-up statements
517 
WWUS73 KFGF 192002
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
302 PM CDT Sun May 19 2019

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-201400-
/O.CON.KFGF.FR.Y.0002.190520T0600Z-190520T1400Z/
West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods-
West Marshall-East Marshall-North Beltrami-Pennington-Red Lake-
East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-Wilkin-
West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier-
Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson-
Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-
Richland-Western Walsh County-
Including the cities of Crookston, East Grand Forks, Ada, 
Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, 
Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, 
Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, 
Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, 
Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, 
Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, 
Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, 
Detroit Lakes, Wolf Lake, Breckenridge, Fergus Falls, Perham, 
New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, 
Menahga, Elbow Lake, Hoffman, Ashby, Herman, Barrett, Cando, 
Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas,
Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, 
Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, 
Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, 
Hatton, Portland, Valley City, Fargo, Lisbon, Enderlin, Gwinner, 
Milnor, Forman, Rutland, Wahpeton, Edinburg, Adams, and Lankin
302 PM CDT Sun May 19 2019

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
MONDAY...

* TEMPERATURES...In the low to mid 30s. A few pockets of upper 20s
  are possible as well.

* TIMING...Overnight into Monday morning.

* IMPACTS...Sensitive outdoor plants may be killed or damaged if
  left unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

Knutsvig
101 
WWUS73 KFGF 200821
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
321 AM CDT Mon May 20 2019

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-201400-
/O.CON.KFGF.FR.Y.0002.000000T0000Z-190520T1400Z/
West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods-
West Marshall-East Marshall-North Beltrami-Pennington-Red Lake-
East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-Wilkin-
West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier-
Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson-
Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-
Richland-Western Walsh County-
Including the cities of Crookston, East Grand Forks, Ada, 
Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, 
Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, 
Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, 
Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, 
Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, 
Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, 
Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, 
Detroit Lakes, Wolf Lake, Breckenridge, Fergus Falls, Perham, 
New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, 
Menahga, Elbow Lake, Hoffman, Ashby, Herman, Barrett, Cando, 
Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas,
Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, 
Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, 
Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, 
Hatton, Portland, Valley City, Fargo, Lisbon, Enderlin, Gwinner, 
Milnor, Forman, Rutland, Wahpeton, Edinburg, Adams, and Lankin
321 AM CDT Mon May 20 2019

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURES...In the low to mid 30s.

* TIMING...Overnight into Monday morning.

* IMPACTS...Sensitive outdoor plants may be killed or damaged if
  left unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
PJS
760 
WWUS73 KFGF 201245
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
745 AM CDT Mon May 20 2019

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-201345-
/O.CAN.KFGF.FR.Y.0002.000000T0000Z-190520T1400Z/
West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods-
West Marshall-East Marshall-North Beltrami-Pennington-Red Lake-
East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-Wilkin-
West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier-
Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson-
Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-
Richland-Western Walsh County-
Including the cities of Crookston, East Grand Forks, Ada, 
Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, 
Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, 
Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, 
Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, 
Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, 
Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, 
Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, 
Detroit Lakes, Wolf Lake, Breckenridge, Fergus Falls, Perham, 
New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, 
Menahga, Elbow Lake, Hoffman, Ashby, Herman, Barrett, Cando, 
Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas,
Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, 
Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, 
Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, 
Hatton, Portland, Valley City, Fargo, Lisbon, Enderlin, Gwinner, 
Milnor, Forman, Rutland, Wahpeton, Edinburg, Adams, and Lankin
745 AM CDT Mon May 20 2019

...FROST ADVISORY IS CANCELLED...

The National Weather Service in Grand Forks has cancelled the
Frost Advisory.

Temperatures are increasing this morning negating the chance for
frost.

$$
CJ

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this frost advisory went out at May 19, 3:36 AM CDT, 9 minutes earlier.

Area forecast discussion, May 19, 3:36 AM CDT, 9 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
336 AM CDT Sun May 19 2019

.SHORT TERM...(Today through Monday)
Issued at 301 AM CDT Sun May 19 2019

Weather impacts will be confined to rain south and no rain north
with frost possibilities overnight. Another day of the same
scenario as yesterday with breezy northeast winds and an area of rain
moving across the south with dry conditions across the north. band
of mid level forcing continues to weaken this morning across the
central valley into lakes country. To the south across a compact short
wave is lifting towards the tri state area, ND/SD and wcntrl MN,
evident on water vapor imagery this morning. As it approaches lift
increases across the area with another band of rainfall is
expected to develop on the northern fringe of the 700mb low. This
area of precip will remain fairly stationary through the morning
across the southern valley and into west central MN with rain fall
amounts in generally between a tenth and a quarter of an inch
along and south of a line from Lisbon to Detroit Lakes to Park
Rapids. Elsewhere dry northeasterly winds 15 to 20 mph will
continue to impede the northern edge of the precip and erode
showers that drift north. Temps will be the highest across the
north and coolest in the south where rain and thicker clouds
persist. Peaks of sun are possible in the north with a few upper
50s for highs whereas upper 40s are all thats possible in the
southern valley which is 20 degrees below normal.

As the rain/upper low moves east this afternoon winds will
decrease with a high pressure sfc ridge axis expected to settle
over the western edge of the FA tonight. As a result temps are
expected to fall into the mid and low 30s with ideal radiational
cooling environment. Question of where or if clouds will clear
remains across portions of NW MN and if areas that received
significant rainfall of the weekend will have fog development.
Went ahead with an area wide frost advisory for tonight into
Monday morning.

Monday will be a light wind, sunny sky day with temps reaching
into the 60s.

.LONG TERM...(Monday Night through Saturday)
Issued at 301 AM CDT Sun May 19 2019

Expect an active week in the long term.  The long term period will
see several rounds of showers while cloudy skies bring cool
temperatures as afternoon highs stay in the 50s and 60s.  An upper
ridge axis will shift east of the area as an upper wave ejects out
of the SW CONUS on Tuesday, with the nose of a 120-kt jet moving
over the Dakotas, bringing chances of scattered showers across the
region on Tuesday and Wednesday. Current models indicating southeast
NODAK will receive the most liquid precipitation with this low
pressure system. Another upper ridge axis should bring a break early
Thursday before the next wave brings another round of showers to the
area Thursday night into Friday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1145 PM CDT Sat May 18 2019

Expect mainly VFR cigs through Sunday. MVFR cigs and vsbys remain
possible along and south of BAC-FAR-BJI tonight through Sunday
with SHRA in the region, but prevailing conditions are expected to
remain VFR. Generally expect northeast winds at 5 to 15 kts
overnight with only isolated gusts mixed down by showers. Gusty
north/northeast winds will redevelop Sunday AM with gusts as high
as 25 kts possible. Cigs and showers will gradually clear out
from west to east on Sunday.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...Frost Advisory from 1 AM to 9 AM CDT Monday for NDZ006>008-
     014>016-024-026>030-038-039-049-052>054.

MN...Frost Advisory from 1 AM to 9 AM CDT Monday for MNZ001>009-
     013>017-022>024-027>032-040.

&&

SHORT TERM...JK
LONG TERM...Speicher
AVIATION...BP
Hazardous weather outlook, May 18, 4:41 AM CDT, 23 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Grand Forks ND
441 AM CDT Sat May 18 2019

MNZ001>009-013>017-022>024-027-028-NDZ006>008-014>016-024-026>030-
038-039-054-190945-
West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods-
West Marshall-East Marshall-North Beltrami-Pennington-Red Lake-
East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-Towner-Cavalier-
Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson-
Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Western Walsh County-
441 AM CDT Sat May 18 2019

This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

MNZ029>032-040-NDZ049-052-053-190945-
Wilkin-West Otter Tail-East Otter Tail-Wadena-Grant-Ransom-
Sargent-Richland-
441 AM CDT Sat May 18 2019

This hazardous weather outlook is for portions of eastern North
Dakota and west central Minnesota.

.DAY ONE...Today and Tonight

Isolated thunderstorms are possible today. No severe weather is
expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Speicher

Nearby

Frost Advisories in Minnesota, 2019Frost Advisories in North Dakota, 2019Every frost advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.